Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 237, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2017, 7:09 PM CDT for Webster Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2017, 7:09 PM CDT (00:09 UTC)
- Expired
- Jul 13, 2017, 8:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:57 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 13, 4:57 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 457 PM CDT Thu Jul 13 2017 .DISCUSSION... Showers and thunderstorms have been slow to develop over parts of Northeast Texas and Southwest Arkansas but just recently they have increased slightly. Also across Northwest Louisiana several outflow boundaries have began and will help produce additional showers and thunderstorms into the evening. Overnight these will decrease but will resume during the day Friday as the upper level weakness over the Southern and Eastern parts of the Four State Region combine with afternoon heating and available moisture. The lower chance for convection Friday will be over western parts of East and Northeast Texas with rain chances decreasing during the overnight hours. This same pattern will repeat into the weekend and the upper level ridge out to the west near the Four Corners region gradually shifts to the East while the Southern areas remain under the influence of the slowly South positioning shear axis. Have kept the higher day time temperatures over the more Northern sections of the forecast area. Have also trended the readings higher than mos guidance as we go through next week with the ridge expands into the Mississippi Valley. Rain chances overall will be decreasing through the early to mid week and lower for the last half of the week. /06/ && .PREV DISCUSSION... /issued 1243 PM CDT Thu Jul 13 2017/ AVIATION... Isolated to widely scattered showers and thunderstorms are beginning to develop this afternoon, with local MVFR conditions possible along with brief heavy rain and gusty winds. However, a more substantial cluster of storms has formed between KMLU and KELD, potentially impacting these locations through 21z. Although most taf sites will see vicinity thunderstorms today, believe KSHV may also be impacted with a thunderstorm between 20 and 22z. With the light winds aloft, expect these storms to be nearly stationary, with only a slight drift possible. The diurnal convection will gradually dissipate around sunset. Patchy low clouds and fog will be possible again around sunrise, especially in locations that received rain. /28/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 74 91 / 20 50 30 50 MLU 73 90 74 90 / 30 50 30 50 DEQ 73 93 72 91 / 20 40 20 40 TXK 74 92 73 91 / 20 40 20 50 ELD 73 90 73 90 / 20 50 30 50 TYR 75 93 74 93 / 20 30 20 50 GGG 75 92 74 93 / 20 40 20 50 LFK 74 93 74 90 / 30 40 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/28
Hazardous weather outlook, Jul 13, 6:00 AM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 600 AM CDT Thu Jul 13 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 600 AM CDT Thu Jul 13 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to scattered showers and thunderstorms will be possible mainly this afternoon and evening, especially over East Texas south of Interstate 20, as well as much of North Louisiana and extreme Southern Arkansas. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms. In addition, afternoon temperatures will climb into the lower and mid 90s this afternoon. When combined with the humidity, heat indices will range from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered showers and thunderstorms will be possible Friday through Sunday areawide, with the approach and passage of an upper level disturbance and associated surface front. These features may linger over East Texas and North Louisiana Monday and Tuesday, with the potential for scattered showers and thunderstorms continuing over these areas. Locally gusty winds and brief heavy rainfall will be possible from the stronger storms each day. Showers and thunderstorms may become more isolated by Wednesday, as an upper level ridge of high pressure builds into the region. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, should not be needed today or tonight. 15
In the hours before
Special weather statement, Jul 13, 5:52 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
552 PM CDT THU JUL 13 2017
ARZ072-132315-
Columbia AR-
552 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA COUNTY
UNTIL 615 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near
McNeil. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Magnolia, Waldo, McNeil, Village, Calhoun, College Hill, Ebenezer,
Laughlin and Medlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3320 9316 3335 9330 3346 9319 3345 9312
3338 9312 3338 9298 3330 9298
TIME...MOT...LOC 2252Z 319DEG 1KT 3330 9316
13Special weather statement, Jul 13, 6:44 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Shreveport LA 644 PM CDT THU JUL 13 2017 ARZ072-LAZ003-004-140030- Columbia AR-Claiborne LA-Webster LA- 644 PM CDT THU JUL 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA COUNTY... NORTH CENTRAL WEBSTER AND NORTHWESTERN CLAIBORNE PARISHES UNTIL 730 PM CDT... At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near Emerson, or 11 miles east of Springhill, moving south at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Haynesville, Emerson, Shongaloo, Horsehead and Walkerville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3312 9340 3311 9316 3290 9316 3290 9340 TIME...MOT...LOC 2344Z 003DEG 12KT 3304 9327 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:07 PM CDT | Special Weather Statement | SHV | Harrison | 38 min |
| Jul 14, 6:05 PM CDT | Special Weather Statement | SHV | Harrison | 40 min |
| Jul 14, 3:48 PM CDT | Special Weather Statement | SHV | Lincoln | 42 min |
| Jul 14, 3:59 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 23 min |
| Jul 14, 4:08 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 67 min |
| Jul 14, 4:35 PM CDT | Special Weather Statement | SHV | Bienville | 40 min |
| Jul 14, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Webster | 62 min |
| Jul 14, 5:25 PM CDT | Special Weather Statement | SHV | Ouachita | 50 min |
| Jul 14, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 54 min |
| Jul 14, 6:33 PM CDT | Special Weather Statement | SHV | Natchitoches | 42 min |
| Jul 14, 3:29 PM CDT | Special Weather Statement | SHV | Nevada | 46 min |
| Jul 14, 3:57 PM CDT | Special Weather Statement | SHV | Miller | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.